Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Easy peezy one please?
Jul 20, 2011

I'm sure you're sick of these, but you are the only advisor online that has ever said anything about Prednisone or corticosteroids/steroids interfering with an HIV test. I have read through your archives and I think I get it, but would like your clarification. So if a guy has been taking prednisone for months and months and is still taking it, then he needs to consider a PCR test. If he took it for a few weeks(2-3 weeks specifically) and the dose was 20mg per day or less, then it's no prob and the standard antibody test will be fine. Am I right?

Response from Dr. Frascino

Hi.

Sorry this has lead to such confusion. Basically if someone is on massive doses of corticosteroids, there is a possibility of significant immune suppression. This, in turn, might alter some aspects of specific antibody production. By massive doses of corticosteroids I mean doses such as those used to treat brain cancer, not relatively low doses used for many common conditions, such as allergies, skin conditions, etc. Okay?

Dr. Bob



Previous
Doctor Frascino, I need your help...
Next
The Know Now Organization

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement